MAUDE Adverse Event Report: CONMED LARGO INFINITY; BIT, SURGICAL

CONMED LARGO INFINITY; BIT, SURGICAL
Catalog Number KRR100
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/03/2025
Type of Reportable Event Malfunction
Event or Problem Description
The sales representative reported on behalf of the customer that the device, krr100, infinity retro-reamer, 10 mm, was being used during an acl repair procedure on (b)(6) 2025 when it was reported, ¿when the surgeon started to drill tibial tunnel retroreamer 10mm broke into the bone.The distal tip of the reamer broke in two parts.Surgeon finally get all the parts.¿.Although the device did fragment, all fragmentation of this device was retrieved from the patient.An alternate same device was used to complete the procedure causing a delay of 20-minutes.There was no report of injury, medical intervention, or hospitalization for the patient.This report is being raised due to the reported malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
The reported device is being returned to conmed for evaluation.A supplemental and final report will be filed following the completion of the device evaluation and complaint investigation.We will continue to monitor per regulatory requirements to help ensure patient safety.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The returned used device, item krr100 was evaluated per print krr100 and found device broken off at the tip.Broken piece was returned for evaluation.The root cause cannot be determined, however, based upon evaluation, photos, and the risk document, the likely cause of this event is likely that the tip was not fully locked in the retro-reaming position during the socket drilling.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.This is the only complaint for this lot number and failure mode within the past two years.A two-year review of complaint history revealed there has been a total of 8 complaints, regarding 9 devices, for this device family and failure mode.During this same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be (b)(4).Per the instructions for use, the user is advised not to use excessive force on instruments to avoid damage or breakage during use.Do not use instruments to pry, as bending or breakage may occur.Exercise care in the use of the handpiece holding the reamer to minimize side or bending loads to the reamer which may cause reamer breakage and/or oversized tunnels.Excessive force applied during retrograde drilling can lead to reduced socket sizes.Exercise care in the use of the retro-reamer.Reamers are designed with a sharp cutting edge that could cut the user.We will continue to monitor per regulatory requirements to help ensure patient safety.

Brand Name
INFINITY
Common Device Name
BIT, SURGICAL
Manufacturer (Section D)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer (Section G)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer Contact
john berga
11311 concept blvd
largo, FL 33773
7273995358
MDR Report Key22182820
Report Number1017294-2025-00066
Device Sequence Number8588852
Product Code GFG
UDI-Device Identifier20845854083540
UDI-Public(01)20845854083540(17)290729(10)1402886
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/31/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberKRR100
Device Lot Number1402886
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/03/2025
Supplement Date Received by Manufacturer07/16/2025
Initial Report FDA Received Date06/11/2025
Supplement Report FDA Received Date07/31/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/30/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age37 YR
Patient SexMale
Patient EthnicityNon Hispanic